MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT CLEARVUE; PERIPHERALLY INSERTED CENTRAL CATHETER

C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT CLEARVUE; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an incident that occurred on 30th october with the groshong dual lumen "bursting".Two nursing staff were caring for the picc and flushed and aspirated both red and white lumens.On the second flush of white lumen, staff heard an audible "pop" and flush solution came out.The staff then clamped with artery forceps and reported issue.Picc has since been removed and replaced.Upon further questioning, i was able to clarify that there was no patient impact other than delay in treatment and replacement of picc line.It was confirmed with staff member present at the time that a 10ml syringe was used and there was no obvious resistance.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a split is confirmed; however, the exact root cause could not be determined.One photograph of a dual lumen groshong catheter was returned for evaluation.An initial visual observation of the photograph showed the catheter in a clear, plastic bag.A split was observed in the extension tube of the white lumen.No further details of the split site could be discerned in the returned photograph.There were no distinguishing features which could aid in identifying a specific root cause of the split.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
Additional information 12/16.During the flushing process of the picc lines (patient has a dual lumen groshong picc), one of the picc lines (white lumen) burst upon flushing.Initially flushed the red lumen first with no resistance and back flow, then went on to flush the white lumen.Flash back occurred; no resistance was felt according to the nurse on flushing.Able to pulsate once, then on second pulsation the picc burst., making a popping sound.Patient did not feel any pain or discomfort during this.The picc line being double lumen, could not be accessed and needed to be changed.Burst line quickly clamped whilst situation investigated.Contacted dr who ordered for a new picc to be inserted.Contacted radiology who could not schedule an urgent insertion due to near closing time.Scheduled for friday 1330hrs (b)(6) 2025.In mean time, reverted back to ivc with 4hrly benzopenicillin 1.8g order with nurse who was working in radiology at the time kindly came up and inserted cannula after inspecting the picc line.Current picc line removed which measured 45cm with end tip saved.Compared to original cvad chart which also measured 45cm.Both nurses are both trained in picc lines and had completed her online picc course training has had previous experience with flushing piccs already.Has cared for picc of other patient currently on our ward with no issues.There was no previous issues raised with this picc that had been inserted (b)(6) 2025.A 10ml syringe was used.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.

Brand Name
GROSHONG NXT CLEARVUE
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23773544
Report Number3006260740-2025-09528
Device Sequence Number6023439
Product Code LJS
UDI-Device Identifier00801741035388
UDI-Public(01)00801741035388
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7857505
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer12/16/2025
01/06/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/06/2026
01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown